Mississippi, 2017Tornadoes and Flood in Mississippi, August 30 to 31, 2017
August 30 to 31, 2017 · NWS JAN · 11 events in 7 counties and zones
The remnants of Hurricane Harvey moved across the ArkLaMiss region on August 30th and 31st and brought gusty winds and rain to the region. A few tornadoes also occurred on the 30th.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $451,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Hurricane Harvey moved across the ArkLaMiss region on August 30th and 31st and brought gusty winds and rain to the region. A few tornadoes also occurred on the 30th. As Harvey decreased to a depression on the 31st, gusty winds still remained across portions of the region. This resulted in some downed trees outside of any shower activity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 30, 5:12 AM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 30, 5:12 AM CST, 3 hours 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
612 AM CDT Wed Aug 30 2017
...WEAKENING HARVEY WILL MOVE ACROSS THE REGION THROUGH THURSDAY...
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
Showers and embedded thunderstorms will increase over the region
through the morning hours as Harvey moves north into SW LA and
spreads moisture up into the Lower MS Valley. Expect flight cats
to degrade to a combination of MVFR/IFR at most sites through the
morning hours and continue to be at least down the MVFR through
the remainder of today into tonight. Winds from the east to
southeast will start being a little gusty at times through this
period, but anticipate surface wind gusts to remain less than 35
mph generally with sustained wind speeds generally 20 mph or less.
/BB/
&&
.DISCUSSION...
Through early Thursday morning:
According to the National Hurricane Center (NHC), Tropical Storm
Harvey just made another (and final) landfall along the SW coast
of LA, near Cameron. Models continue to trend a little further
east and slightly faster with progression of Harvey inland over
the next few days and the center of circulation should move into
NE LA parishes of our forecast area before daybreak on Thursday,
weakening to a tropical depression before it does so. The main
risks from Harvey through tonight will be from locally heavy rain,
but also of considerable concern (at least during the midday
through afternoon hours today) will be the potential for severe
storms and associated brief tornadoes.
For this update we have expanded the previous flash flood watch to
cover all but east-central areas of MS through the day tomorrow.
Still looking like the most concentrated area of heavy rain (with
overall highest rainfall totals) will be across the Arklamiss
Delta, closest to the eventual track of Harvey's center. Main
reason for the eastward expansion of the watch toward the heart of
the forecast area is that hires short range guidance consensus is
quite potent with relatively deep convection developing across
southern and central MS by afternoon as the warm front quickly
lifts back north from its current position just north of the
coast. Briefly training bands of storms here could deliver a quick
few inches of rain in an hour, which in many spots would be enough
to warrant some potential of at least minor flash flooding. Of
course the better potential for more considerable flooding impacts
will be in the mentioned western portions of zones late today
through early Thursday, and this distinction will be mentioned in
products.
As far as the severe weather potential goes, the prospect of the
front lifting north quickly brings the potential for more than
slight destabilization (and indeed some hires models have
surface-based cape peaking over 2000 j/kg by afternoon). With our
location today on the northeast side of the Harvey's circulation
the bulk shear should be sufficient for mini supercells with low
level shear perhaps not through the roof, but enough (0-1 km SRH
of 150 m2/s2) to worry about production of brief tornadoes from
the most potent storms. Fortunately, combinations of instability
and shear do not look to be sufficient to warrant a risk of strong
(EF2+) tornadoes. Some severe weather risk may re-emerge over
parts of the region Thursday but anticipate most of the risk
tonight to die off after the early evening hours.
Finally, winds will begin to pick up out of a general east
direction in all areas as the day goes on and will remain up
through tonight. Gusts up to 35 mph will be most likely in far
southwestern zones through this time but gusts elsewhere will
still be high enough to mention in the HWO/graphics. /BB/
Thursday: The center of Harvey will move across the Delta and into
the Midsouth on Thursday, with the greatest potential for excessive
rain near the track of the low. Farther east across the remainder of
the area we still can't rule out flooding in any N/S rain bands that
train over the same locations for an extended period of time.
Overall, though, recent model trends toward a more progressive
solution are good news for the flooding threat. While there's
certainly still potential for flash flooding, the potential for more
significant flooding is decreasing. However, severe potential will
still be a concern through the day with cells that develop east of
the track of Harvey. With 40-50 kt of 850 mb flow moving across the
region, it will be very possible for heavier showers and storms to
mix down damaging wind gusts. Shear profiles will also be conducive
for brief tornadoes through the daytime. That strong low level wind
field will also support gusty winds outside of any storms, so we'll
continue to highlight strong gradient winds in the HWO/graphics as
well. With the faster movement of Harvey, concerns for flooding/
severe storms/gradient winds now look to subside quickly in the
evening Thursday with most of the precip out of the CWA before
midnight.
Friday through Sunday: As Harvey departs, a noticeably drier airmass
will wrap around the system well into the Deep South through the
weekend. Cooler nights can be expected as well, with temps
continuing to run below normal.
Next week: Moisture will gradually return from south to north early
next work week as an upper trough builds over the eastern half of
the CONUS and sends a cold front southward toward the area. This
will result in increasing rain chances ahead of the front through
midweek, with potential development of a tropical wave also
contributing to rain chances. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 84 72 79 66 / 94 72 76 41
Meridian 83 73 84 69 / 81 55 66 41
Vicksburg 83 72 78 67 / 90 83 83 40
Hattiesburg 84 73 85 70 / 92 52 56 33
Natchez 82 71 78 67 / 90 80 66 34
Greenville 80 72 77 67 / 89 95 100 46
Greenwood 82 72 77 66 / 86 82 100 54
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday evening for MSZ018-019-
025>028-034>037-040>044-047>050-053>057-059>066.
Flash Flood Watch through Thursday evening for MSZ072>074.
LA...Flash Flood Watch through Thursday evening for LAZ007>009-015-
016-023>026.
AR...Flash Flood Watch through Thursday evening for ARZ074-075.
&&
DL/BBHazardous weather outlook, Aug 30, 4:51 AM CST, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
551 AM CDT Wed Aug 30 2017
ARZ074-075-LAZ007-008-015-024-026-MSZ018-019-025>028-034>036-
059>061-311100-
Ashley-Chicot-Morehouse-West Carroll-Richland-Catahoula-Concordia-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-
Humphreys-Holmes-Jefferson-Adams-Franklin MS-
551 AM CDT Wed Aug 30 2017
This hazardous weather outlook is for extreme southeastern
Arkansas and portions of northeastern Louisiana, central
Mississippi, northwestern Mississippi, and southwestern
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Midday through this evening
FLOODING
THREAT...Elevated
TIMING...Today through Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Midday through Tonight
Isolated severe thunderstorms will be possible, mainly from midday
through the early evening hours. Damaging wind gusts and brief
tornadoes will be the main concerns.
Localized flash flooding will become likely going through today
into tonight as locally heavy rainfall associated with Harvey
begins to concentrate over the area. Rainfall totals through
tonight could be as much as 5 inches in a few spots.
East to southeast winds will increase through the day and from
midday through tonight sustained speeds up to 20 mph are expected
with wind gusts up to 35 mph possible. These winds may be able to
knock down or uproot weak trees due to the saturated state of the
ground.
(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image3.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The flooding risk will gradually subside by later in the day
Thursday as the remnants of Harvey shift north away from the
region. Additional rainfall totals of a few inches are possible in
spots through midday to early afternoon, especially in the
northwestern Arklamiss Delta.
Sustained southeast to south winds of 20 mph with gusts up to 35
mph are expected for the whole region through late Thursday
afternoon.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Thursday.
MSZ029>033-038-039-311100-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-
551 AM CDT Wed Aug 30 2017
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Early afternoon through early evening
FLOODING
THREAT...Limited
TIMING...Midday through Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Early afternoon through Tonight
Isolated severe thunderstorms will be possible, mainly from early
afternoon through the early evening hours. Damaging wind gusts
and brief tornadoes will be the main concerns.
Localized flash flooding will be possible by this afternoon
through tonight as locally heavy rain bands associated with
Harvey move over the area. Through tonight a few areas may pick up
a couple inches of rainfall in a short amount of time, increasing
the flood threat.
East to southeast winds will increase through the day and from
early afternoon through tonight sustained speeds up to 20 mph are
expected with wind gusts up to 30 mph possible.
(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image3.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The flooding risk will gradually subside by later in the day
Thursday as the remnants of Harvey shift north away from the
region. Additional rainfall totals of a few inches are possible in
spots through midday to early afternoon.
Isolated severe thunderstorms are again possible for portions
of the region on Thursday, mainly in the late morning through
afternoon hours. Damaging wind gusts and brief tornadoes will once
be the main risks.
Sustained southeast to south winds of 20 mph with
gusts up to 35 mph are expected for the whole region through late
Thursday afternoon.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Thursday.
LAZ009-016-023-025-MSZ037-040>044-047>050-053>057-062>066-072>074-
311100-
East Carroll-Madison LA-Franklin LA-Tensas-Attala-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds-Rankin-Scott-
Claiborne-Copiah-Simpson-Smith-Jasper-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
551 AM CDT Wed Aug 30 2017
This hazardous weather outlook is for portions of northeast
Louisiana and much of central and southeastern Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Elevated
TIMING...Today through Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly midday through early evening
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Midday through Tonight
Isolated severe thunderstorms will be possible, mainly from early
afternoon through the early evening hours. Damaging wind gusts
and brief tornadoes will be the main concerns.
Localized flash flooding will become likely by this afternoon
through tonight as locally heavy rain bands associated with
Harvey move over the area. Through tonight a few areas may pick up
several inches of rainfall in a short amount of time, increasing
the flood threat.
East to southeast winds will increase through the day and from
early afternoon through tonight sustained speeds up to 20 mph are
expected with wind gusts up to 30 mph possible.
(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image3.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The flooding risk will gradually subside by later in the day
Thursday as the remnants of Harvey shift north away from the
region. Additional rainfall totals of a few inches are possible in
spots through midday to early afternoon.
Isolated severe thunderstorms are again possible for portions
of the region on Thursday, mainly in the late morning through
afternoon hours. Damaging wind gusts and brief tornadoes will once
be the main risks.
Sustained southeast to south winds of 20 mph with
gusts up to 35 mph are expected for the whole region through late
Thursday afternoon.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Thursday.
MSZ045-046-051-052-058-311100-
Neshoba-Kemper-Newton-Lauderdale-Clarke-
551 AM CDT Wed Aug 30 2017
This hazardous weather outlook is for portions of east central
Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Midday through Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly midday through early evening
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Midday through Tonight
Severe thunderstorms will be possible, mainly from midday through
the early evening hours. Damaging wind gusts and brief tornadoes
will be the main concerns.
Localized flash flooding will become possible going through today
into tonight as locally heavy rain bands associated with Harvey
begin to rotate through the area and intensify. Rainfall totals
through tonight could be as much as 3 inches in a few spots with
some of the heavy rainfall potentially concentrated in a short
amount of time.
East to southeast winds will increase through the day and from
midday through tonight sustained speeds up to 20 mph are expected
with wind gusts up to 35 mph possible. These winds may be able to
knock down or uproot weak trees due where the ground is quite
saturated.
(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image3.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The flooding risk will gradually subside by later in the day
Thursday as the remnants of Harvey shift north away from the
region. Additional rainfall totals of a 1 to 2 inches are
possible in spots through midday to early afternoon.
Isolated severe thunderstorms are again possible for portions
of the region on Thursday, mainly in the late morning through
afternoon hours. Damaging wind gusts and brief tornadoes will once
be the main risks.
Sustained southeast to south winds of 20 mph with
gusts up to 35 mph are expected for the whole region through late
Thursday afternoon.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Thursday.
50
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.
*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
www.weather.gov/jan/safe
Latest Weather Briefing...
www.weather.gov/jan/weather_briefing
Tropical page...
www.weather.gov/jan/tropical
National Hurricane Center Home Page...
www.nhc.noaa.gov/
Find NWS JAN on Facebook...
www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
www.spc.noaa.gov/
Meso Analysis...
www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
www.spc.noaa.gov/products/outlook/
Storm Reports...
www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
www.weather.gov/jan/precipmaps
River Forecast Center...
www.weather.gov/lmrfc/
Significant River Flood Outlook...
www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Aug 30, 8:43 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
943 AM CDT WED AUG 30 2017
MSZ073-301515-
Lamar MS-
943 AM CDT WED AUG 30 2017
...A STRONG THUNDERSTORM WILL AFFECT LAMAR COUNTY UNTIL 1015 AM
CDT...
At 940 AM CDT, Meteorologists were tracking a strong thunderstorm
over Baxterville, or 14 miles east of Sandy Hook, moving north at 40
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Pine Ridge around 955 AM CDT.
Hattiesburg around 1000 AM CDT.
Oak Grove around 1005 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
3100 8955 3100 8965 3131 8964 3132 8936
3099 8943 3099 8948
TIME...MOT...LOC 1440Z 187DEG 33KT 3110 8957
17Event by event
4 thunderstorm wind, 3 tornado, 2 strong wind, 1 flood, 1 high wind. Local standard time, as filed.
Tornado, Lamar
- When
- August 30, 9:04 AM CST to 9:07 AM CST
- Where
- Lamar County, 4.18 mi S of Tatums Camps to 2.48 mi SSE of Tatums Camps
- Rating
- EF1
- Path length
- 1.71 mi
- Path width
- 100 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.161, -89.537
This tornado touched down in a wooded area just north of Purvis to Columbia Road, near the intersection of B Young Road. The tornado tracked through an area with fairly young, long leaf pines (10-20ft tall) and managed to uproot/snap several near the trail where the property was accessed. As the tornado crossed the transmission line clearing, several more trees were damaged along with a V based truss tower taken down. Information from the power crew engineers noted that these sort of V truss towers are rated for 100 mph winds. The collapse of this tower, with 100 mph winds, was supported by similar tree damage in and around that location. A TDS from both KLIX/KDGX was noted with a well defined signature. Of note, the presence of the clear TDS seemed to be aided by the tornado traveling through the long leaf pine forest and those extra long needles offering a larger variety of oddly shaped targets for the CC product to indicate. The maximum estimated wind speeds was 105 mph.
Flood, Lamar
- When
- August 30, 9:43 AM CST to 10:43 AM CST
- Where
- Lamar County, 3.88 mi SSW of Oak Grove to 4.44 mi SSW of Oak Grove
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 31.230, -89.450
Highway 589 was covered with one to two inches of water.
Thunderstorm Wind, Lamar
- When
- August 30, 10:23 AM CST
- Where
- Lamar County, 3.27 mi ENE of Baxterville
- Measured
- 63 kt (72 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.100, -89.550
Softwood trees were uprooted.
Tornado, Forrest
- When
- August 30, 10:41 AM CST to 10:45 AM CST
- Where
- Forrest County, 0.27 mi S of Petal to 1 mi N of Petal
- Rating
- EF1
- Path length
- 1.26 mi
- Path width
- 160 yd
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 31.346, -89.269
This tornado touched down in Petal along West Central Ave. Here, two businesses sustained minor roof damage with a portion of the roof peeled off. Several trees were uprooted and a fence was blown down. As the tornado moved northward, a few more trees were downed along with limbs broken off trees. Along Stevens St, a large tree crushed two vehicles. More minor tree damage occurred across several streets before the tornado crossed the intersection of Highway 11 and the Evelyn Gandy Parkway, where more trees were damaged. The tornado lifted after it crossed into the wooded area north of the Parkway near the Leaf River. Maximum winds were around 90 mph.
Tornado, Jefferson Davis
- When
- August 30, 11:35 AM CST to 11:37 AM CST
- Where
- Jefferson Davis County, 1.48 mi WSW of Terrell to 1.38 mi WNW of Terrell
- Rating
- EF0
- Path length
- 1.08 mi
- Path width
- 50 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.569, -89.751
This brief tornado touched down at Williams Ln, just off Highway 35, and tracked north for about one mile. At Williams Ln, a large tree was blown down onto a truck, the tree was laid to the west. Other large limbs and tree debris was also blown down here and laid to the west. The tornado broke off several limbs a Granby Road where it then dissipated. Maximum winds were around 80 mph.
Thunderstorm Wind, Lowndes
- When
- August 31, 2:14 PM CST
- Where
- Lowndes County, 1.84 mi S of Mc Crary
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.444, -88.305
Trees were blown down at Old Yorkville Road South near Lake Lowndes.
Thunderstorm Wind, Lowndes
- When
- August 31, 2:59 PM CST
- Where
- Lowndes County, 3.43 mi S of Wells
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.551, -88.390
Trees were blown down on Matson Road.
High Wind, Washington
- When
- August 31, 3:00 PM CST
- Where
- Washington forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.284, -90.947 (the zone’s center; the record gives no point)
A 60mph non-thunderstorm wind gust was measured at the Greenville Mid-Delta Regional Airport.
Thunderstorm Wind, Lowndes
- When
- August 31, 3:54 PM CST
- Where
- Lowndes County, 3.5 mi NNW of Flynn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.578, -88.470
Trees were blown down at Highway 50 West and Officers Lake Road.
Strong Wind, Attala
- When
- August 31, 6:10 PM CST
- Where
- Attala forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 33.086, -89.581 (the zone’s center; the record gives no point)
At least ten trees were blown down in Attala County due to gradient winds from decaying Tropical Depression Harvey. Two of these trees were blown down on Mississippi Highway 19 north of Kosciusko.
Strong Wind, Grenada
- When
- August 31, 8:40 PM CST
- Where
- Grenada forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Public
- Coordinates
- 33.770, -89.802 (the zone’s center; the record gives no point)
Numerous trees were blown down across the county, including one that fell onto a structure.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Louisiana, August 30 to 31, 201747 events
- Tornadoes and Flash Flood in Mississippi, August 30, 2017EF1 · 6 events
- Damaging Winds in Georgia, August 30 to 31, 2017$5,000 · 55 kt wind · 8 events
- Damaging Winds in Georgia, August 30, 2017$2,000 · 50 kt wind · 6 events
- Damaging Winds in Florida, August 30 to 31, 2017$2,000 · 50 kt wind · 5 events
- Tropical Storm in Texas, August 30, 20174 events
- Flash Flooding and Damaging Wind in Alabama, August 30, 2017$5,000 · 52 kt wind · 4 events
- Tropical Storm in Louisiana, August 30, 20173 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 30, 20172 events
- Flash Flooding in Florida, August 30, 20172 events
- Hail in Wisconsin, August 30, 20171 in hail · 2 events
- Damaging Winds in Idaho, August 30, 201758 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 713314, 713323, 713318, 713315, 713316, 713326, 713327, 713320, 713328, 713321, 713322.